Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diagnosed with paranoid schizophrenia. On anti psychotic drugs Riz Plus, Tesaril. Hallucinations and delusions are there. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions

My son XXXXXX,was diagnosed with paranoid schizophrenia 24 days ago.He is on anti psychotic drugs 1)Riz Plus(Resperidone 3mgand Trihexyphenidyl Hydrochloride 2mg orodispersible).2)Tesaril -25 (Thioridazine Hydrochloride) .The symptoms are still there,like hallucinations

and delusions.The discussion with doctor has taken place yesterday,and Zapiz (Clonazepan) -0.25 mg has been added.

We shifted residence from Allahabad to Nagpur in 2006.I have a daughter,XXXXXX aged ,26,who is a law graduate,and sonXXXXXXX,who is pursuing Chartered Accountancy carrer.Mudit was in class X in 2008,and he passed CBSE exam with 76% marks.He wanted to become an engineer and joined

coaching classes in 2009.I got a call from his teacher at coaching class,asking to see me.He showed me Mudit's answer sheet ,which was blank.I was

shocked and angry,but I figured that my son was under stress.So I asked him to take it easy,and concentrate instead on his next board exams.It was

a few days later that he began narrating to us how the teachers were playing politics,and a classmate of his was conspiring against him.I took

this as a sign of stress too,and tried to convince him that he should take it easy and I would not mind if dropped out of studies altogether.As his

academic performance deteriorated,he would take turns at blaming it on me and my wife.I had shifted to nagpur,because I was a share broker,and

I was not doing well financially.I moved into a flat owned by my in laws,and they have been supporting my family financially,although I actively

worked to assist them by way of my knowledge of the markets,to manage their investments,and in my spare time I would attend to their

cloth business.Mudit had a panic attack during his 12th class board exam.We consulted our GP,who referred us to Dr.I.S Muzawar,a psychologist.Mudit

took medications the night before his Physics paper,and I reiterated my stand that his academic performance was not important,and he could

always join business with my in laws,and to take it easy.But I was astounded,when he came back home,soon after I had dropped him at his exam center to take his physics exam.However ,I tried my best not to reveal my disappointment to him.The medicines prescribed were not continued after the first dose.And we were in for a great surprise,when even after having dropped his Physics paper, he passed with 61% marks.

We decided that pursing science was too stressful for him,and instead he should opt for graduating in commerce,and at the same time attending to

business.However,he could not adjust with my in laws,and was soon distracted.He tried to look for a job,unsucessfully.Once he applied for airmen

mechanic job at the IAF,and got selected in the written test,where 50 candidates were selected out of 7000.However,fe could not pass muster

at a demanding physical screening,which included running 1600 meters in 8 minutes.This was in April 2011.After that ,he decided to pursue Chartered

Accountancy course.He cleared the CPT exam in Dec 2011.He was very enthusiastic,but he could not pass IPCC,an intermediate exam in Nov 2012.

This upset him very much,but again we tried our best to convince him,that there was another attempt to be made,and in any case,the outcome would

not matter to us.He was consoled and he took a trip to BEAS,a holy place in Punjab,near Amritsar.After returning he resumed his studies ,and

everything was normal until Feb 2013,on declaration of IPCC results.This proved devastating ,as anxiety about his future took hold,and just before

his WWW.WWWW.WW III exam,currently on,he began to have hallucinations,like he was being followed by hostile people out to kidnap him,or his erstwile

classmates would malign him.He would feel terrified that someone would murder him,and such thoughts kept increasing in frequency with

each passing day.He was restless on 8th April,2013,and was literally begging me to take him to a doctor,having spent previous several hours

battling thoughts.I took him to Dr.Muzawar in the afternoon,who prescribed the above not medicines.

Current status:The symptoms have not decreased,and for the last two days,it has seemingly got wosre.
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     21 year old female
•     Known case of paranoid schizophrenia
•     Currently on Riz Plus, Tesaril and zapiz, started 24 days back

I have gone through nice and detailed history. It is clear that he is having paranoid schizophrenia and symptoms started in 2009. It is sad for him that he was not diagnosed before. Schizophrenia is a chronic and severe psychiatric disorder. His academic performance probably affected due to schizophrenia not due to stress.

I can understand your concern regarding your son illness. The basic pathology in this illness is increase dopaminergic neuro-transmission in brain. It is treatable condition and behavior improved after treatment. It is treated with long term antipsychotic medicines which decrease dopamine neuro-transmission.

His current treatment appear good to me as he is receiving antipsychotic medicines like Riz Plus and Tesaril. Medicine take 1-2 months to show improvement. As his treatment is started just 24 days back, then it is better to wait for response on delusion and hallucination. If he do not improve in further 1 month then medicine doses can be increase according to his condition.

At initiation of treatment with antipsychotic, patient may develop restlessness which is treated with medicines like zapiz or propranolol.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Diagnosed with paranoid schizophrenia. On anti psychotic drugs Riz Plus, Tesaril. Hallucinations and delusions are there. Suggest? 17 minutes later
I consulted another doctor,Dr XXXXXXX Kirpekar,yesterday.His prescription:
1.Trinicalm Plus _TDS
2.Halopac 10mg _BDs
3.Trapex 2 mg _ 1/2 (morning)+ 1(night)
Mudit took these medications at night,and he is feeling nice right now.After
taking the morning dose,he has sat down to study right now.Seems fine,
although I realise that what he is taking are typical anti psychotics.
a)Let me know your opinion in the light of the above development.
b)Can I keep in touch with you,and work with you closely,to bring about the best possible outcome.
PS:Mudit is a boy,and not a female,as mentioned by you in your reply.
Answered by Dr. Ashish Mittal 10 minutes later
Hello again,
Thanks for follow up.

In my opinion treatment with atypical antipsychotics is better, as he will require long term treatment (side effects are less with atypicals) and he is already on these medicines for more than 20 days.

You can be in touch with us, but keep in touch with your current psychiatrist also, as in person evaluation is needed during treatment.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor